MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 3MM X 12CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180312
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(6).The initial reporter email address is not available / reported.[conclusion]: the healthcare professional reported that during a coil embolization for an arteriovenous fistula (d-avf), resistance was felt at the time of coil implant, so the physician attempted to ¿refurbish¿ the 3mm x 12cm deltafill 18 coil (dlf180312 / 30546454), but the coil had unraveled.The complaint coil was removed with the concomitant sl-10® microcatheter (stryker) together.It was reported that there was continuous flush maintained through the microcatheter.The complaint coil was replaced with another coil and the procedure was successfully completed.There was no report of any patient adverse event or patient complication.The complaint product is not available to be returned for evaluation.On 28-nov-2021, additional information was provided.The information indicated that there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There were no kinks on the microcatheter that may have contributed to the unraveling of the complaint coil; there was no additional damage noted on the coil other than the reported unraveled condition.The reported issue did not result in a clinically significant delay in the procedure.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30546454) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil unraveling / stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling for the device to prevent such issue from occurring.The embolic coil can become unraveled or stretched during attempts to withdraw it against resistance.With the information provided but without the complaint coil and the concomitant microcatheter available for analyses, the reported issue could not be confirmed through functional evaluation.The exact cause of the reported issue cannot be conclusively determined.Assignment of root cause for the event remains speculative and inconclusive, based on the information provided and without the return of the complaint device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 12cm deltafill 18 coil left the manufacturing facility with the embolic coil in an unraveled condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization for an arteriovenous fistula (d-avf), resistance was felt at the time of coil implant, so the physician attempted to ¿refurbish¿ the 3mm x 12cm deltafill 18 coil (dlf180312 / 30546454), but the coil had unraveled.The complaint coil was removed with the concomitant sl-10® microcatheter (stryker) together.It was reported that there was continuous flush maintained through the microcatheter.The complaint coil was replaced with another coil and the procedure was successfully completed.There was no report of any patient adverse event or patient complication.The complaint product is not available to be returned for evaluation.On 28-nov-2021, additional information was provided.The information indicated that there was no resistance between the guidewire and the microcatheter when the target site was being accessed.There were no kinks on the microcatheter that may have contributed to the unraveling of the complaint coil; there was no additional damage noted on the coil other than the reported unraveled condition.The reported issue did not result in a clinically significant delay in the procedure.

Brand Name
DELTAFILL18 3MM X 12CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12934364
Report Number3008114965-2021-00582
Device Sequence Number11988524
Product Code KRD
UDI-Device Identifier10886704077190
UDI-Public10886704077190
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberDLF180312
Device Catalogue NumberDLF180312
Device Lot Number30546454
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown